Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Skew product attractors and concavity

Authors: Lluís Alsedà and Michał Misiurewicz
Journal: Proc. Amer. Math. Soc. 143 (2015), 703-716
MSC (2010): Primary 37C55, 37C70
Published electronically: October 3, 2014
MathSciNet review: 3283657
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose an approach to the attractors of skew products that tries to avoid unnecessary structures on the base space and rejects the assumption on the invariance of an attractor. When nonivertible maps in the base are allowed, one can encounter the mystery of the vanishing attractor. In the second part of the paper, we show that if the fiber maps are concave interval maps, then contraction in the fibers does not depend on the map in the base.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37C55, 37C70

Retrieve articles in all journals with MSC (2010): 37C55, 37C70

Additional Information

Lluís Alsedà
Affiliation: Departament de Matemàtiques, Edifici Cc, Universitat Autònoma de Barcelona, 08913 Cerdanyola del Vallès, Barcelona, Spain
MR Author ID: 212847

Michał Misiurewicz
Affiliation: Department of Mathematical Sciences, Indiana University–Purdue University Indianapolis, 402 N. Blackford Street, Indianapolis, Indiana 46202
MR Author ID: 125475

Keywords: Skew product, attractor, quasiperiodic forcing, concavity, monotonicity
Received by editor(s): July 16, 2012
Received by editor(s) in revised form: May 5, 2013
Published electronically: October 3, 2014
Additional Notes: The first author was partially supported by the MICINN grant numbers MTM2008-01486 and MTM2011-26995-C02-01.
Communicated by: Nimish Shah
Article copyright: © Copyright 2014 American Mathematical Society